Discussions that mention norvasc

High & Low Blood Pressure board


I have been taking atenolol (50 mg), Micardis Plus (80 mg) and Norvasc (5 mg), for a few years. I find that I'm always tired, and I hate feeling that way. I'm going to see my doctor next week, and will ask him if perhaps he can cut the dose of some of these meds. I really don't like taking all these pills, but I know that I need to keep my BP in check. Does anyone else have this problem?
Hi all,

I'm on a Beta-Blocker too, 2.5mg of Zebeta, and it doesn't interfere with my sleeping at all in fact it helps me to sleep because it regulates my blood pressure. I'm also on Diltiazem 90mg SR or Norvasc 5mg, haven't decided yet :). My only concern is that this combination effects my sexual ability, I'm not married but I'm a man so I'm scared :(.

Also this combination effects my blood pressure much, it cause hypotension and I feel that I can't stand. So I need to adjust my dose of CCB and see what would happen.
Thanks for help,
Michael
[QUOTE=flowergirl2day;3601445]Why not take just ONE of the two meds you mention? I know you're trying to keep the doses low due to the effects of these drugs on sexual function. You could ask your doctor which one of the two drugs is going to do more for you, regarding slowing your fast heart rate and lowering your blood pressure. Hypotension can be dangerous if the blood pressure and heart rate drop too much. The dizziness and other symptoms are no fun, either. :(

Instead of combining your beta blocker with a CCB, as you plan on doing, why not add a tiny dose of hctz? You might be pleasantly surprised. Perhaps the combination of a beta blocker and a CCB isn't right for you. I think you need to discuss these issues with your doctor.

flowergirl

flowergirl,

I have tried adding HCT but it causes a lot of side effects :(, also I have tried combining Norvasc + Zebeta but I got fast HR at night (after Norvasc dose by few hours). Anyway, for the last 2 days I took 2.5 mg of Zebeta at morning and Diltiazem SR 90mgat night.

My reading, few minutes ago, was 110/64 and HR 64 :D. I think this is great, don't you think that too?

About my sexual concern, I haven't had sex before (because I'm not married) but still I'm worry because Beta-Blockers do effect sexual ability. Anyway, I should not worry about this now as much as I should worry about my HBP. If I maintain my good health I could stop using the beta-blocker when I get marry, with my dr guidance.
Thanks for help,
Michael
I was just catching up and reading all the interesting replies. I know I shouldn't read too much on the internet, but one site mentioned that taking ccbs (norvasc) with atenolol may have an additive effect. I will ask the doctor on Monday when I go. I was also wondering if anyone takes atenolol at bedtime? I asked the pharmacist about this and she told me that I should take it in the morning. Also, I was reading in the newspaper about the importance of taking vitamin D - (400 iu). Another pill to add to the stash??!!
Flowergirl - I see that you are a "Canuck" - so am I. Did you decrease your meds without your doctor knowing about it? I would love to do that, but I'm too scared. Monday, I'll talk about my meds with my doctor, and see what he says. It was my cardiologist that perscribed Norvasc, in addition to atenolol and Micardis Plus. As I previously mentioned, I don't like the fact that calcium channel blockers (norvasc) and atenolol don't seem to "go together". I think I'll call my pharmacy and ask them if it's "safe" to take norvasc and atenolol. They're pretty alert to the meds I take and should know which ones interact with the others.
Arlmon,

[QUOTE]Flowergirl - I see that you are a "Canuck" - so am I. Did you decrease your meds without your doctor knowing about it? I would love to do that, but I'm too scared.

With me it was the opposite - I had to stop taking mine because I was too scared to take them. For several weeks, my blood pressure was exceptionally low - too low for comfort. This was my main reason for reducing the dosage of a couple of the meds. As it turned out, even the reduced dosages resulted in too great a reduction in blood pressure. When I asked the doctor I saw recently (whose name I don't know) whether or not to take my meds, given my blood pressure readings, she did not answer my question. So now I take the meds as I see fit, according to my blood pressure readings. Receiving no help with this was kind of dissapointing. I am supposed to be seeing a doctor (my new physician) at the end of the month.

[QUOTE]Monday, I'll talk about my meds with my doctor, and see what he says. It was my cardiologist that perscribed Norvasc, in addition to atenolol and Micardis Plus. As I previously mentioned, I don't like the fact that calcium channel blockers (norvasc) and atenolol don't seem to "go together". I think I'll call my pharmacy and ask them if it's "safe" to take norvasc and atenolol. They're pretty alert to the meds I take and should know which ones interact with the others

You can ask - you'll probably hear that "some patients seem to tolerate this combination quite well". I know that a couple of my doctors don't think it's a great combination at all, without coming out and actually saying it (e'.g. expressed surprise upon learning I take both). Please make sure to post what your doctor says. :) I read that Diovan has a great future - not just in blood pressure lowering. Time will tell. How effective has Micardis Plus been for you? I would imagine it has the same desirable properties as its sister drug, Diovan.

flowergirl
I went to see my GP this past Monday. I told him what I read about taking norvasc and atenolol together, and he told me that it's not uncommon for these meds to be perscribed together. I wanted him to lower my doses, but he told me that since my BP is good (it was 130/70 in his office), I should continue. I will speak to my cardiologist, but that's not until September. As far as my diuretic goes, I never felt sick from it. it's combined with the Micardis, and I find that taking it late afternoon works for me. When I have blood tests, the potassium level is checked.
Flowergirl - thanks for your reply. Not that I don't like my GP, but I will feel better when I speak to the cardiologist about the atenolol and norvasc. I was just reading the side effects of Micardis Plus, and it said that cholesterol and triglyceride levels when increase when taking HCT. You just can't win!
What is your BP?